Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 73, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 10:06 PM CDT for 4 counties in Kansas. It took effect at Jun 30, 2007, 10:12 PM CDT. It was in force for 12 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 10:06 PM CDT (03:06 UTC)
- In effect from
- Jun 30, 2007, 10:12 PM CDT
- Expired
- Jul 1, 2007, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 155 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:14 PM CDT | FLASH FLOOD | 4 N Chanute, KS | WATER ACROSS HIGHWAY 169 JUST WEST OF THE HUMBOLDT / CHANUTE EXIT. THIS IS ALONG THE NEOSHO / ALLEN COUNTY LINE. |
| Jul 1, 3:50 AM CDT | FLASH FLOOD | Iola, KS | HIGHWAY 169 CLOSED FROM GARNETT TO CHANUTE. |
| Jul 1, 3:55 AM CDT | FLASH FLOOD | Chanute, KS | LOW-LYING AREAS HAVE BEEN EVACUATED. |
| Jul 1, 3:55 AM CDT | FLASH FLOOD | Erie, KS | LOW-LYING AREAS HAVE BEEN EVACUATED. |
| Jul 1, 3:55 AM CDT | FLASH FLOOD | Iola, KS | HIGHWAY 169 CLOSED BETWEEN GARNETT AND CHANUTE. |
| Jul 1, 3:55 AM CDT | FLASH FLOOD | Yates Center, KS | HIGHWAY 54 CLOSED BETWEEN YATES CENTER AND IOLA. |
| Jul 1, 4:00 AM CDT | FLASH FLOOD | Fredonia, KS | AROUND 1/3 OF WILSON COUNTY UNDERWATER. |
| Jul 1, 4:10 AM CDT | FLASH FLOOD | Neosho Falls, KS | ALL OF TOWN BEING EVACUATED. |
| Jul 1, 6:26 AM CDT | FLASH FLOOD | Erie, KS | HIGHWAY 59 FROM ERIE TO 2 MILES SOUTH OF ERIE, AT THE HIGHWAY RIVER BRIDGE, IS CLOSED DUE TO FLOOD WATERS OVER HIGWAY. FLOOD WATERS HAVE REACH THE CENTRAL PART OF TOWN. |
| Jul 1, 7:00 AM CDT | FLASH FLOOD | Iola, KS | SEVERE FLOODING WITH MANY ROAD CLOSURES IN AND AROUND IOLA. EVACUATIONS WERE MANDATED TO INCLUDE A NURSING HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 010312 FFWICT KSC001-133-205-207-011500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1006 PM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. WILSON COUNTY IN SOUTHEAST KANSAS. WOODSON COUNTY IN SOUTHEAST KANSAS. * UNTIL 1000 AM CDT SUNDAY. * AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SLOW MOVING SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE DURING THE OVERNIGHT HOURS. THIS IS A POTENTIALLY DANGEROUS SITUATION...AS ANY ADDITIONAL HEAVY RAINFALL COULD FURTHER AGGRAVATE THE FLOODING PROBLEMS. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTOONA...BASSETT...BATESVILLE...BENEDICT...BRONSON...BUFFALO... BUXTON...CHANUTE...COYVILLE...EARLTON...ELSMORE...ERIE... FREDONIA...GALESBURG...GAS...HUMBOLDT...IOLA...LA HARPE... MILDRED...MORAN...NEODESHA...NEOSHO FALLS...NEW ALBANY... PETROLIA...ROSE...SAVONBURG...ST. PAUL...STARK...THAYER... TORONTO...YATES CENTER...SOUTH MOUND...CHANUTE AIRPORT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WICHITA. LAT...LON 3737 9507 3739 9596 3804 9596 3803 9508 $$ JAKUB
1 follow-up statement
000 WGUS73 KICT 010946 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 445 AM CDT SUN JUL 1 2007 KSC001-133-205-207-011500- WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS- 445 AM CDT SUN JUL 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR NEOSHO...WILSON...ALLEN AND WOODSON COUNTIES... AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY SCATTERED SHOWERS MOVING OVER THE WARNED AREA. HOWEVER AREAL COVERAGE AND INTENSITY WILL INCREASE AS THE MORNING PROGRESSES. FROM 350 AM CDT TO 410 AM CDT...MAJOR FLASH FLOODING CONTINUED IN ALL FOUR COUNTIES...WITH EVACUATIONS IN PROGRESS IN TOWNS SUCH AS CHANUTE...ERIE...AND NEOSHO FALLS. MANY ROADS AND HIGHWAYS WERE BARRICADED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3737 9507 3739 9596 3804 9596 3803 9508 $$ ES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:01 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 8:01 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 801 PM CDT SAT JUN 30 2007 .AVIATION... FOR 00Z TAF SUITE... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDER WILL CONTINUE TO AFFECT SOUTHEAST KANSAS THROUGH MUCH OF THE FORECAST PERIOD. FURTHER WEST ACROSS CENTRAL KANSAS...IFR CIGS AND VSBYS WILL CONTINUE TO DEVELOP AND EXPAND WEST IN THE MOIST EASTERLY LOW LEVEL FLOW LATE TONIGHT INTO EARLY SUNDAY MORNING. KED && .PREV DISCUSSION... /ISSUED 325 PM CDT SAT JUN 30 2007/ DISCUSSION... TONIGHT-MON: FLOODING AND PROBABILITY OF PRECIPITATION CONTINUE TO BE A BROKEN RECORD. SERIOUS THREAT AGAIN TONIGHT BUT DEFINITE DIFFERENCES IN SETUP. 1200 UTC UPPER AIR ANALYSIS SHOWS WELL DEFINED 850MB EAST/WEST BOUNDARY INTO LOW OVER NORTHWEST OK. CONVERGENCE INTO BOUNDARY AND WEAK MCV SUPPORTED MOST WIDESPREAD PRECIPITATION ACROSS EASTERN KS TODAY. UNCAPPED WARM SECTOR COMBINED WITH A LITTLE BIT OF FILTERED SUN HAS RESULTED IN SLOWLY INCREASING RAIN SHOWERS/THUNDERSTORMS DURING THE AFTERNOON. GLOBAL FORECAST SYSTEM MODEL APPEARS TO HAVE GOOD HANDLE OUT OF THE BOX AND WAS GENERALLY USED FOR THE SHORT TERM. NORTH AMERICAN MODEL SHOWING USUAL CONVECTIVE FEEDBACK PROBLEMS. 1000-2000 CAPES POSSIBLE IN WARM SECTOR...BUT PRIMARY THREAT IS DEFINITELY TROPICAL/TORRENTIAL RAIN. BELIEVE HEAVIEST PRECIPITATION MAY OCCUR NEAR ICT/TOP BORDER IN SOUTHEAST KS...AND AM NOT CONVINCED BOUNDARY WILL SAG AS FAR SOUTH AS SOME OTHER MODELS SUGGEST. LOW LEVEL CONVERGENCE MAY NOT BE AS GOOD AS LAST NIGHT...BUT THERE IS NOTHING TO REALLY STOP THE PRECIPITATION EITHER. WITH TROPICAL RAINFALL RATES...EVEN SCATTERED PRECIPITATION WILL ADD UP...UNFORTUNATELY IN AREAS ALREADY EXPERIENCING RECORD FLOODING. AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE AMOUNTS AROUND 2 INCHES LIKELY ACROSS MUCH OF SOUTHEAST KS BY 12 UTC SUN BUT WITH SIGNIFICANTLY HIGHER LOCAL AMOUNTS IN CONVECTIVE CORES AND TRAINING. INCREASED PROBABILITY OF PRECIPITATION ON SUN AND INTO MON AS IT APPEARS THIS LOW WILL NOT BE MOVING OUT VERY QUICKLY. TEMPERATURES TRIMMED BACK A BIT DUE TO CLOUDS/ PRECIPITATION. WED-SAT: WHILE OVERALL PATTERN REMAINS UNCHANGED FROM YESTERDAY AND MODELS QUITE CONSISTENT ON LONG WAVE PATTERN DURING THIS PERIOD...THE ACTUAL DETAILS OF THE FORECAST ARE PROBLEMATIC. RIPPLES IN NORTHWEST FLOW AND COPIOUS MOISTURE IN OR JUST SOUTH OF THE AREA WILL LEAD TO PERIODIC BOUTS OF THUNDERSTORMS. APPEARS UNLIKELY THAT TEMPERATURES ALOFT WILL WARM ENOUGH TO COMPLETELY NIX PRECIPITATION. NOT ENTIRELY CONVINCED ON FRONTAL PASSAGE TIMING... BUT SHOULD SEE EITHER MCS/FRONTAL PASSAGE LATE WED/EARLY THU. ADDITIONAL WAVES EVIDENT ON FRI/SAT FROM BOTH EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL/GLOBAL FORECAST SYSTEM MODEL...BUT SIGNIFICANT DIFFERENCES IN TIMING. AS EARLY AS 0000 UTC SAT EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SURGES 850MB MOISTURE UP HIGH PLAINS IN RESPONSE TO LEE TROUGHING WITH FAVORABLE UPSLOPE HIGH PLAINS MCS REGIME. TEMPERED MAXES ACROSS FLOODED AREAS OF SOUTHEAST KS WHERE MOIST GROUND WILL RESULT IN SLIGHTLY MORE COOLER TEMPERATURES DUE TO EVAPORATION AND INCREASED CUMULUS. -HOWERTON AVIATION... WITH LITTLE CHANGES FROM 24HRS AGO...PERSISTENCE WILL BE THE RULE. BASED ON LATEST TRENDS...INSTRUMENT FLIGHT RULES CONDITIONS ARE LIKELY ACROSS THE AREA TONIGHT AND THROUGH AT LEAST 1800 UTC SUN. HEAVY RAIN SHOWERS/THUNDERSTORMS ARE MOST LIKELY AT KICT AND KCNU WITH SLIGHTLY LESS CHANCES AT KSLN/KRSL/KHUT. WITH MOIST UPSLOPE FLOW ON SUN...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 78 66 84 / 60 50 20 20 HUTCHINSON 64 79 66 84 / 50 40 20 10 NEWTON 65 76 66 84 / 60 50 20 10 ELDORADO 66 77 66 83 / 80 60 30 20 WINFIELD-KWLD 68 80 67 83 / 90 60 30 20 RUSSELL 62 81 65 86 / 20 10 10 10 GREAT BEND 63 80 66 85 / 20 20 10 10 SALINA 63 81 65 85 / 40 30 10 10 MCPHERSON 64 79 66 84 / 50 40 20 10 COFFEYVILLE 70 79 67 83 / 100 80 50 20 CHANUTE 67 79 66 83 / 100 70 40 20 IOLA 66 79 66 83 / 100 70 40 20 PARSONS-KPPF 68 79 67 82 / 100 80 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ052-053-068>072- 083-092>096-098>100. &&
Hazardous weather outlook, Jun 30, 9:50 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 950 PM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020400- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 950 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT VERY SERIOUS OR RECORD FLOODING IS OCCURRING OVER PARTS OF SOUTHEAST KANSAS. SEE THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS ON THE RIVER FLOODING. FLOOD OR FLASH FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH CENTRAL AND ALL OF SOUTHEAST KANSAS DUE TO THE FLOODING OF LOW AREAS...CREEKS AND STREAMS. THE HEAVIEST RAINFALL OVERNIGHT IS EXPECTED TO BE ALONG AND EAST OF HIGHWAY 75...WHERE TWO OR MORE INCHES OF RAIN IS LIKELY. PATCHY FOG IS POSSIBLE OVERNIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VISIBILITIES COULD DROP AS LOW AS ONE MILE IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY. THIS WILL LIKELY AGGRAVATE ONGOING FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS...NOSH AND WALNUT RIVERS ON SUNDAY AND INTO MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS. HEAVY RAIN WILL BE THE PRIMARY THREAT. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AFTERNOON AND THURSDAY NIGHT. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLOODING OR HEAVY RAINFALL WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jun 30, 4:54 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
HIGHWAY 75 LEADING NORTH OUT OF INDEPENDENCE IS CLOSED TO
HIGHWAY 400 JUST NORTH OF SYCAMORE DUE TO FLOOD WATERS
FROM THE VERDIGRIS RIVER FLOODING PARTS OF THE ROAD.
&&
JASLocal storm report, Jun 30, 5:30 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS AMATEUR RADIO
SOUTH 10TH AND POPLER ESTIMATED UNDER 6 FT OF WATER.
HIGHWAY 75 ON THE NORTH SIDE OF THE CITY IS CLOSED. THE
CITY MAY ALSO LOSE FRESH WATER SUPPLY DUE TO FLOODING.
0520 PM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
06/30/2007 MONTGOMERY KS AMATEUR RADIO
SOUTH BUCKEYE AND 8TH STREET CLOSED DUE TO HIGH WATER.
0520 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
06/30/2007 M4.28 INCH BUTLER KS AMATEUR RADIO
4.28 INSHES OF RAIN MEASURED SINCE MIDNIGHT.
0520 PM HEAVY RAIN EUREKA 37.82N 96.29W
06/30/2007 M3.25 INCH GREENWOOD KS AMATEUR RADIO
3.25 INCHES OF RAIN MEASURED SINCE MIDNIGHT.
&&
CDBLocal storm report, Jun 30, 5:31 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HEAVY RAIN 4 NW FREDONIA 37.57N 95.88W
06/30/2007 E6.00 INCH WILSON KS TRAINED SPOTTER
6 INCHES OF RAINFALL REPORTED SINCE FRIDAY EVENING. 21
INCHES OF RAIN HAS BEEN REPORTED THROUGH THIS ENTIRE
RAINFALL EVENT.
0940 AM FLASH FLOOD ERIE 37.57N 95.24W
06/30/2007 NEOSHO KS EMERGENCY MNGR
VOLUNTEER EVACUTATIONS ARE OCCURRING IN THE CITY OF ERIE.
A BREACH OF THE LEVEE IS NOT IMMINENT...BUT WATER IS
OVERTOPPING THE LEVEE IN PARTS. AT THIS
TIME...EVACUATIONS ARE NOT MANDATORY.
0955 AM FLASH FLOOD PARSONS 37.34N 95.27W
06/30/2007 LABETTE KS LAW ENFORCEMENT
NUMEROUS SECTIONS OF HIGHWAY 400 ARE CLOSED DUE TO FLOOD
WATERS.
1009 AM FLASH FLOOD NEODESHA 37.42N 95.68W
06/30/2007 WILSON KS EMERGENCY MNGR
WATER IS UP TO FIRST STORY WINDOWS ACROSS PORTIONS OF THE
NORTHEAST PART OF NEODESHA.
1011 AM FLASH FLOOD LONGTON 37.38N 96.08W
06/30/2007 ELK KS AMATEUR RADIO
HIGHWAY 160 IS CLOSED EAST OF LONGTON.
1011 AM FLASH FLOOD ELK FALLS 37.37N 96.19W
06/30/2007 ELK KS EMERGENCY MNGR
HIGHWAY 160 WEST OF ELK FALLS IS CLOSED.
1014 AM FLASH FLOOD MOLINE 37.36N 96.30W
06/30/2007 ELK KS EMERGENCY MNGR
HIGHWAY 99 IS CLOSED SOUTH OF MOLINE NEAR THE ELK COUNTY
LINE.
1016 AM FLASH FLOOD CHERRYVALE 37.27N 95.55W
06/30/2007 MONTGOMERY KS EMERGENCY MNGR
DRUM CREEK ROAD IS CLOSED SOUTH OF CHERRYVALE.
1016 AM FLASH FLOOD GRENOLA 37.35N 96.45W
06/30/2007 ELK KS AMATEUR RADIO
HIGHWAY 160 WEST OF GRENOLA NEAR THE COWLEY COUNTY LINE
IS CLOSED.
1023 AM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
STREET FLOODING IS OCCURRING ACROSS THE CITY.
ADDITIONALLY...HIGHWAY 160 ON THE WEST EDGE OF TOWN IS
CLOSED...AND HIGHWAY 75 NEAR THE HIGHWAY 400 JUNCTION
JUST NORTH OF SYCAMORE IS CLOSED.
1030 AM FLASH FLOOD 4 E YATES CENTER 37.87N 95.67W
06/30/2007 WOODSON KS LAW ENFORCEMENT
WATER OVER HIGHWAY 54...FOUR MILES EAST OF YATES CENTER.
1037 AM FLASH FLOOD DEXTER 37.18N 96.72W
06/30/2007 COWLEY KS LAW ENFORCEMENT
ONLY ONE ROAD IN AND OUT OF DEXTER WITH THIS ROAD
IMPASSABLE AT TIMES.
1037 AM FLASH FLOOD ELK FALLS 37.37N 96.19W
06/30/2007 ELK KS EMERGENCY MNGR
RIVER ROAD NORTH OF ELK FALLS IS CLOSED DUE TO THE ELK
RIVER.
1101 AM HEAVY RAIN ELK FALLS 37.37N 96.19W
06/30/2007 E6.00 INCH ELK KS AMATEUR RADIO
ABOUT 6 INCHES OF RAIN FELL AT ELK FALLS FROM 9 PM FRIDAY
UNTIL 7 AM SATURDAY.
1103 AM HEAVY RAIN EUREKA 37.82N 96.29W
06/30/2007 M4.40 INCH GREENWOOD KS EMERGENCY MNGR
4.4 INCHES OCCURRED FROM 9 PM FRIDAY UNTIL 7 AM SATURDAY.
0100 PM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
HIGHWAY 169 SOUTH OF COFFEYVILLE IS PARTIALLY FLOODED.
HIGHWAY 75 NEAR CANEY IS NOW OPEN IN TO OKLAHOMA.
0110 PM FLASH FLOOD COYVILLE 37.69N 95.90W
06/30/2007 WILSON KS EMERGENCY MNGR
THE TOWN OF COYVILLE IS IN THE PROCESS OF BEING EVACUATED
DUE TO EXPECTED RISES IN THE VERDIGRIS RIVER.
0131 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 M1.75 INCH WILSON KS CO-OP OBSERVER
RAINFALL SINCE 7 AM SATURDAY MORNING.
0200 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
HIGHWAY 75 LEADING NORTH OUT OF INDEPENDENCE IS CLOSED TO
HIGHWAY 400 JUST NORTH OF SYCAMORE DUE TO FLOOD WATERS
FROM THE VERDIGRIS RIVER FLOODING PARTS OF THE ROAD.
0200 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 E17.69 INCH WILSON KS OFFICIAL NWS OBS
48 HOUR RAINFALL TOTAL ENDING AT 12 PM SATURDAY.
0248 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 160 EAST OF INDEPENDENCE.
0317 PM FLASH FLOOD NEOSHO FALLS 38.01N 95.56W
06/30/2007 WOODSON KS LAW ENFORCEMENT
VOLENTARY EVACUATIONS ARE EXPECTED TO START SOON IN
NEOSHO FALLS. IN ADDITION HIGHWAY 54 IS CLOSED EAST OF
YATES CENTER.
0330 PM FLASH FLOOD IOLA 37.93N 95.40W
06/30/2007 ALLEN KS LAW ENFORCEMENT
HIGHWAY 169 IS CLOSED IN AND OUT OF IOLA DUE TO HIGH
WATER. HIGHWAY 58 IS CLOSED FROM COLONY TO HIGHWAY 75 DUE
TO HIGH WATER.
0344 PM FLASH FLOOD ELK FALLS 37.37N 96.19W
06/30/2007 ELK KS LAW ENFORCEMENT
HIGHWAY 160 IS CLOSED AT ELK FALLS AND OAK VALLEY.
0355 PM HEAVY RAIN IOLA 37.93N 95.40W
06/30/2007 M5.90 INCH ALLEN KS TRAINED SPOTTER
5.9 INCHES OF RAIN WAS MEASURED SINCE LAST NIGHT NEAR THE
CITY OF IOLA.
0355 PM FLASH FLOOD 3 N IOLA 37.97N 95.40W
06/30/2007 ALLEN KS TRAINED SPOTTER
HIGH WATER FROM DEER CREEK HAS MADE TRAVEL IMPASSABLE
NORTH OF IOLA ON HIGHWAY 169.
0430 PM FLOOD COTTONWOOD FALLS 38.37N 96.54W
06/30/2007 CHASE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL RURAL ROADS STILL CLOSED
ACROSS CHASE COUNTY DUE TO HIGH WATER.
0520 PM HEAVY RAIN EUREKA 37.82N 96.29W
06/30/2007 M3.25 INCH GREENWOOD KS AMATEUR RADIO
3.25 INCHES OF RAIN MEASURED SINCE MIDNIGHT.
0520 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
06/30/2007 M4.28 INCH BUTLER KS AMATEUR RADIO
4.28 INSHES OF RAIN MEASURED SINCE MIDNIGHT.
0520 PM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
06/30/2007 MONTGOMERY KS AMATEUR RADIO
SOUTH BUCKEYE AND 8TH STREET CLOSED DUE TO HIGH WATER.
0520 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS AMATEUR RADIO
SOUTH 10TH AND POPLER ESTIMATED UNDER 6 FT OF WATER.
HIGHWAY 75 ON THE NORTH SIDE OF THE CITY IS CLOSED. THE
CITY MAY ALSO LOSE FRESH WATER SUPPLY DUE TO FLOODING.
&&
CDBLocal storm report, Jun 30, 5:46 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN IOLA 37.93N 95.40W
06/30/2007 M9.10 INCH ALLEN KS TRAINED SPOTTER
RAINFALL SINCE 8 PM FRIDAY EVENING. RAIN EVENT TOTAL
SINCE MID-WEEK IN EXCESS OF 16 INCHES.
&&
KEDLocal storm report, Jun 30, 6:59 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 1 E CHANUTE 37.67N 95.44W
06/30/2007 NEOSHO KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGHWAY 39 ONE MILE EAST OF
CHANUTE CLOSED DUE TO HIGH WATER. GRADY ROAD JUST EAST OF
CHANUTE WAS COMPLETELY UNDER WATER AND IMPASSABLE.
&&
CDJLocal storm report, Jun 30, 8:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HEAVY RAIN IOLA 37.93N 95.40W
06/30/2007 M11.00 INCH ALLEN KS TRAINED SPOTTER
11 INCHES OF RAINFALL MEASURED IN THE LAST 24 HOURS NEAR
IOLA.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:02 PM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery | 12 hr |
| Jul 1, 9:38 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley, Elk, Montgomery | 8 hr |
| Jul 1, 9:49 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 8 hr |
| Jul 1, 3:14 PM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson | 12 hr |
| Jul 1, 3:29 PM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.